# SDR UALA2010070202353

- Difficulty date: July 2, 2010
- Submitted: July 9, 2010
- Operation: Air carrier
- Aircraft: N778UA
- Make and model: Boeing 777222
- Aircraft serial: 26940
- Aircraft time: 57,434 hours, 10,413 cycles
- Engine: Pwa PW4077
- System (JASC): 2611 · Smoke Detection
- Part: Smoke Detector
- Part number: 21198356
- Part serial: 94
- Condition: Faulty
- Location: Cargo Bay
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AFT CARGO F-D INOP, FLIGHT DIVERTED.  ALL 3 AFT CARGO COMPARTMENT SMOKE DETECTORS ARE FAULTING, (ZONE 1,2,3).  HAS PREVIOUS SAME FAULT.  CMC BIT SHOWS MT MSG-26-20022 CARGO SMOKE DET (LOWER AFT) HAS AN INTERNAL FAULT RESETTING CHANNEL 1 & 2 CIRCUIT BREAKERS CLEARED THE FAULT BUT DECIDED TO MEL DUE TO PREVIOUS HIT.  AFT CARGO COMPARTMENT MUST REMAIN EMPTY.  AHM SHOW ABOVE MSG IS AT ENG START.  PAST HIST WAS CLIMB, CRUISE, AND TAXI.  SUSPECT PREMATURE FAILURE OF DETECTOR INSTL'D ON MAY 20TH.  HAVE PREVIOUS REPORT OF VOLCANIC ASH.  VERY DIFFICULT TO CLEAN!  NEED TO ENSURE ALL FEED TUBES AND SYSTEMS ARE BLOWN AND CLEANED OUT PRIOR TO REACTIVATING SYSTEM.  REPLACED AFT CARGO SMOKE DETECTOR AND ACCOMPLISHED REQUIRED CK'S.  OP CK PASSED.
